Oh hell, I think maybe I want the cramps back...
September 9, 2011 6:13 AM Subscribe
Is being borderline-weepy and extremely short-tempered a normal part of adjusting to hormonal birth control or should I call my doctor?
posted by Blue Jello Elf to Health & Fitness (20 answers total) 2 users marked this as a favorite
I started hormonal birth control for the first time earlier this week because of worsening cramps every month (ie, pretty much a solid week of pain at this point). Three days ago, I felt a little sad at bedtime; two days ago, sad all evening; yesterday, ragingly bitchy and sad all afternoon and into the evening. This is completely out of left field for me -- even with normal PMS, I might have one day where I'm in an inexplicable foul mood (even with the ridiculous cramping!).
So, is this pretty much expected in the first week or so, or should I call my doctor? How long should I put up with it in the hopes that it will go away? I have a big deadline coming up at work in the next two or three months, and I need to be able to cope. We had a meeting about it yesterday and it took all my willpower to not either scream at someone (which I don't do), or burst into tears (also a thing I don't do, at least not easily), and really nothing happened in the meeting that was much of a big deal -- it was just my newfound inability to handle any stress.